Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 60, No. 3, pp. 373-377 (2003)

Previous Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Hypersurfaces of Infinite Dimensional Banach Spaces, Bertini Theorems and Embeddings of Projective Spaces

E. Ballico

Dept. of Mathematics, University of Trento,
38050 Povo (TN) -- ITALY
E-mail: ballico@science.unitn.it

Abstract: Let $V$, $E$ be infinite dimensional Banach spaces, ${\bf{P}}(V)$ the projective space of all one-dimensional linear subspaces of $V$, $W$ a finite codimensional closed linear subspace of ${\bf{P}}(V)$ and $X\subset{\bf{P}}(V)$ a closed analytic subset of finite codimension such that ${\bf{P}}(W)\subset X$ and $X$ is not a linear subspace of ${\bf{P}}(V)$. Here we show that $X$ is singular at some point of ${\bf{P}}(W)$. We also prove that any closed embedding $j:{\bf{P}}(V)\to{\bf{P}}(E)$ with $j({\bf{P}}(V))$ finite codimensional analytic subset of ${\bf{P}}(E)$ is a linear isomorphism onto a finite codimensional closed linear subspace of ${\bf{P}}(E)$.

Keywords: infinite-dimensional projective space; Banach analytic set; Banach analytic manifold; singular Banach analytic set; Berini theorem.

Classification (MSC2000): 32K05, 58B12, 14N05.

Full text of the article:

Electronic version published on: 9 Feb 2006. This page was last modified: 27 Nov 2007.

© 2003 Sociedade Portuguesa de Matemática
© 2003–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition